Thunderstorm Wind, McKenzie
- When
- August 23, 6:45 PM CST to 6:50 PM CST
- Where
- McKenzie County, Arnegard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.817, -103.433
Two inch diameter tree limbs broken.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 23, 2:00 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT TUE AUG 23 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE CLOSED LOW OVER SOUTHERN ALBERTA TONIGHT WILL BE IN PRIME POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA. A LEE SIDE SURFACE TROUGH OVER EASTERN MONTANA AND THE RETURN OF 60 DEGREE DEWPOINTS OVERNIGHT WILL ALSO AID IN GENERATING THE CONVECTION. THE STORMS WILL LIKELY FIZZLE OUT WEDNESDAY MORNING OVER THE CENTRAL PART OF THE STATE...ONLY TO REDEVELOP LATE WEDNESDAY AFTERNOON AGAIN OVER CENTRAL NORTH DAKOTA...WHERE THE SURFACE TROUGH WILL BE CENTERED. ON THURSDAY THE UPPER LOW WILL BE OVER CENTRAL SASKATCHEWAN WITH ITS ASSOCIATED SURFACE TROUGH OVER EASTERN NORTH DAKOTA. A DRY AIR PUNCH WILL BE ENTERING WESTERN NORTH DAKOTA. THUS IT CONTINUES TO LOOK LIKE THURSDAY WILL BE PARTLY TO MOSTLY SUNNY...WITH ANY DIURNAL SHOWER ACTIVITY CONFINED TO THE FAR NORTH...UNDER THE UPPER LOWS COLD POOL. THE BIG STORMS SHOULD BREAK OUT EAST OF OUR FORECAST AREA. FRIDAY WILL FIND US UNDER A NORTHWEST FLOW ALOFT...WITH THE UPPER LOW NOW OVER MANITOBA. IT SHOULD A FAIRLY NICE DAY WITH DRY AND PLEASANT AIRMASS IN PLACE. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT ZONAL FLOW ALOFT BEGINS THE EXTENDED FORECAST PERIOD AND REMAINS THROUGH SUNDAY...WITH FAIR WEATHER EXPECTED. BY MONDAY THE UPPER FLOW TURNS SOUTHWEST OVER THE STATE AS A H500 TROUGH DEEPENS OVER THE NORTHWESTERN CONUS AND SOUTHWESTERN CANADA. A SURFACE TROUGH/FRONT DEVELOPS EAST OF THIS UPPER TROUGH AND IS PROGGED TO MOVE ACROSS THE DAKOTAS MONDAY NIGHT...AND BRINGING A CHANCE OF THUNDERSTORMS TO NORTH DAKOTA. THE SURFACE LOW STALLS JUST EAST OF THE STATE ON TUESDAY WITH THE H500 TROUGH MOVING OUT INTO THE PLAINS AND WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR TUESDAY AND TUESDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT TUE AUG 23 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 410 AM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE IN EASTERN MONTANA WILL BRING SCATTERED THUNDERSTORMS TO THE FAR WEST TODAY AND IN THE CENTRAL TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME HEAVY RAINFALL IS POSSIBLE PARTICULARLY IN THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLOW MOVING LOW PRESSURE ACROSS THE STATE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. BY THURSDAY THE SYSTEM WILL BE EAST OF THE AREA WITH SLIGHTLY COOLER AND DRIER AIR. SOME HEAVY RAINFALL IS POSSIBLE IN THE NORTH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JENSEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 S HANKS 48.59N 103.80W
08/23/2005 0.88 INCH WILLIAMS ND PUBLIC
&&
TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
534 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL E WILLISTON 48.16N 103.63W
08/23/2005 0.75 INCH WILLIAMS ND CO-OP OBSERVER
5 MINUTES OF HAIL
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL WILLISTON 48.16N 103.63W
08/23/2005 1.00 INCH WILLIAMS ND FIRE DEPT/RESCUE
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NNE WILLISTON 48.20N 103.61W
08/23/2005 0.75 INCH WILLIAMS ND CO-OP OBSERVER
&&
ABELINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SE BEACH 46.86N 103.93W
08/23/2005 1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
0633 PM TSTM WND DMG 8 NE BEACH 47.00N 103.89W
08/23/2005 GOLDEN VALLEY ND TRAINED SPOTTER
ROOF BLOWN OFF POLE BARN AND TREES DOWN
&&
TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT TUE AUG 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 13 NE BEACH 47.05N 103.81W
08/23/2005 60 MPH GOLDEN VALLEY ND CO-OP OBSERVER
&&
TWHThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two inch diameter tree limbs broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470756.